Citalopram and Vitamins: Is there an interaction

Patient

Q: I was recently prescribed Citalopram 3 days ago. I started taking it that day and while i was picking up my prescription, I also bought some vitamins for hair growth and feminine health. So on that day I took my first dose of Citalopram, 5000mcg of Biotin, 1 prenatal vitamin, 1000iu of Vitamin D and 2 capsules of Acidophilus. Later on (after being told that Cetalopram has no side effects) I started feel incredibly dizzy. I felt like my head weigh 500 pounds. It was like I had took 2 vicodin. The next morning, I was hesitant on taking my Citalopram because I didn't know if that was what was making me feel that way. I ended up taking it by itself without taking my vitamins. I felt fine. So I'm curious on why I was feeling that way. Is it because of all the vitamins? I took the group of vitamins later on in the day yesterday and I felt that way again but just not as intense as the first time. I just want to make sure all of this is safe. Thank You!!

Doctor

A:   Citaprolam is a SSRI medication and one of its common side effects is drowsiness which you are experiencing.As far as we know it would not interact with vitamins however if the vitamins contain some amount of typtophan or  other herbal products then there may be some interaction.Since the symptoms did repeat but to a lesser extent the day after i advice you to continue taking the medication for some time as your body will get acustomed to it.However if the symptoms worsen i advice you to stop the vitamins and consult a physician in person for a possible change of medication.Moreover i also notice that you are taking a prenatal vitamin. If you are pregnant or planning to become pregnant please consult your family physician while on citalopram as it may need to be stopped.

Related Q&A

Q: For about 5 days now I have been experiencing an burning sensation in my left ankle. At times I will feel it in both ...

Q: Hi Guys, I have been looking for answers for the last 3 years on this problem- but have failed at every...

Q: For a few months now, I have experience an odd but mild burning sensation in my groin and upper thigh area. I thought...

Q: I just took too much metronidazole by accident. is there anything I can take to dissipate the antibiotic? I just took...

Q: How long does it take in general to recover from Stevens Johnson syndrome? I had it in July. It was much worse in the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews